| Model Number |
97-0462 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Osteolysis (2377); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that pain and loosening of an unknown component has occurred again.Depuy cement products were used.The doctors are trying to find out whether there is a possible allergy to one of the components of the bone cement used.The dermatologist/allergist needed the qualitative composition components or at least samples of the bone cement powder or bone cement liquid for an allergy test.On (b)(6) 2019, the patient underwent a primary left knee arthroplasty with implantation of depuy unicondylar sled prothesis to treat osteoarthritis.Depuy cement was utilized during the procedure.The patella was not resurfaced.There were no indicated intra-operative complications.On (b)(6) 2020, the patient underwent a left knee revision to address pain, adhesion, cysts, crepitus, and tibial tray loosening at the cement to implant interface.All components were removed, and the patella was resurfaced.On (b)(6) 2021, a left knee x-ray revealed osteolysis beneath the tibial plateau.On (b)(6) 2021, a left knee ct revealed possible tibial tray loosening.On (b)(6) 2021, the patient underwent a left knee aspiration to rule out infection due to increasing pain.The physician aspirated 15 ml of blood-tinged clear effusion and sent for microbiology and cell count.Results of aspiration not given within the available medical records.The physician also indicated a request for allergy testing for the bone cement.No results available regarding an allergy to bone cement.There is no evidence of a second revision involving the left knee.Doi: 2019.Dor 1: unknown (captured in (b)(4)).Dor 2: unknown.Unknown affected side.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.This device was manufactured on 12-dec-2019.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 12-dec-2019.3) any anomalies or deviations identified in dhr: none.4) expiry date: 30-nov-2024.5) ifu reference: 090200252.